Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effect from combivir+viread
Oct 16, 2002

Dear Dr, i started my first therapy with Combivir+Viramune and it worked at the beginning but after ten days i got high fever and nausea and quit strong rash all over my body.my doctor told me to stop everything and after 2 days we checked that my lever was ok so i started again the therapy with Viread instead of Viramune.In these 2 days and after still 3 days i was getting better and my rash went also away.But now i have it again all over!can it be that i have allergy of AZT or 3TC?i dont have fever but very strong rash.Please could you write me your opinion?thank you very much Susanne

Response from Dr. Boyle

If the rash recurred with restarting the Combivir it is certainly possible that you have an allergy to some component of that medication or it may be that you have the unlikely combination of a Viramune and Viread allergy. Other medications started at the same time, dietary changes, exposures, and other factors should also be considered, but it is extremely likely that it is one of your antiretrovirals that is causing the problem. You should discuss this with your doctor immediately since if the rash is a bad as you describe your medications should be discontinued.



Previous
smallpox vaccine
Next
Opinion on cause of neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement